blood in stool
Mar 26, 2012
Hello, I have been diagnosed of HIV positive in August 2011 and I,m currently taking Travuda and Sustiva for about 3 months now. Since last week, I noticed blood in my stool. It continued for about 2-3 days and stopped. So I had sex after, where I was penetrated and the blood start coming again. The blood is not so watery but rather quite thick and it stops flowing within few minutes when am on toilet and its pretty much. What could this mean please?
Response from Dr. McGowan
Sorry to hear about your problem.
Blood in teh stool could be caused by a number of things.
It may simply be hemorrhoids, which are enlarged veins aound the anus (the end of the intestinal tract). These can form when people eat a diet that lacks sufficient fiber (that is when teh stools are hard and firm), sitting down for prolonged periods of time (such as truck drivers do), or in people with liver disease. Generally the blood from hemorrhoids would be bright red and come out on the tissue paper. Treatment is using warm water baths, creams and getting more fiber in the diet. It may also be a fissure, or tear in the lining of the anus, which could be caused by penetrative sex, or sex toys. These can sometimes get infected and may need antibiotics to heal. There are also infections that can affect this area, which is called proctitis. Sexually transmitted infections, especially one on the rise now called LGV (or lymphogranuloma venereum) may be a cause. You would need to be tested for this, be treated is positive (usually for 3 weeks) and have your partner treated as well.
You should discuss this symptom with your doctor to be sure you know the best approach in your case.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Does Hiv Skin Rash Last?
- Statistics Of People Contracting Hiv From One Encounter Of Unprotected Sex
- Is Skin Peeling A Sign Of Hiv?
- Which Ethnic Group Are Affected With Hiv?
- How Long After Exposure To Hiv Does It Take To Test Positive?
- I Have Severe Symptoms Of Acute Hiv Infection After 4 Weeks
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.